Alert archive / Michigan / Gale Warnings in 2008
Gale Warning 20, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this gale warning at Nov 30, 2008, 3:52 AM EST. It took effect at Nov 30, 2008, 12:00 PM EST. It was in force for 34 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 30, 2008, 3:52 AM EST (08:52 UTC)
- In effect from
- Nov 30, 2008, 12:00 PM EST
- Expired
- Dec 1, 2008, 10:00 PM EST
- In force
- 34 hr
- Issued by
- NWS Grand Rapids, MI
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this gale warning went out at Nov 30, 3:40 AM EST, 12 minutes earlier.
Area forecast discussion, Nov 30, 3:40 AM EST, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 340 AM EST SUN NOV 30 2008 LATEST UPDATE...ALL BUT AVIATION... .SYNOPSIS...(340 AM EST SUN NOV 30 2008) LOW PRESSURE NEAR PADUCAH WILL CONTINUE TO MOVE NORTH NORTHEAST TODAY. SNOW WILL DEVELOP FROM SOUTH TO NORTH ACROSS LOWER MICHIGAN AND BECOME MODERATE TO HEAVY AT TIMES BY LATE THIS AFTERNOON AND TONIGHT. SNOWFALL ACCUMULATIONS IN THE 6 TO 8 INCH RANGE ARE EXPECTED BETWEEN NOON TODAY AND NOON MONDAY. TRAVEL WILL BECOME HAZARDOUS LATER TODAY AND TONIGHT. COLD WEATHER WITH BELOW AVERAGE TEMPERATURES AND SNOW SHOWERS ARE EXPECTED MUCH OF THE UPCOMING WEEK. && .SHORT TERM...(340 AM EST SUN NOV 30 2008) (TODAY THROUGH TUESDAY) FORECAST CONCERNS DEAL WITH THE DEVELOPING STORM CURRENTLY LOCATED OVER WESTERN KENTUCKY. THE GFS/ECMWF/NAM ARE IN PRETTY GOOD AGREEMENT AND SHOWING GOOD RUN-TO-RUN CONSISTENCY. THEY ALL SHOW A SWATH OF SNOW COVERING MUCH OF THE CWA THIS AFTERNOON THROUGH MONDAY MORNING. AS THE TRACK OF THE LOW MOVES FROM SRN INDIANA THROUGH NW OHIO TO NEAR DETROIT...THE HEART OF THE CWA SHOULD SEE SOME SIGNIFICANT SNOWS. BUFKIT/SREF/LOCAL SNOW ALGORITHM ALL SHOW 6-8 IN SNOWS THROUGH MUCH OF THE CWA FROM NOON TODAY THROUGH NOON MONDAY. WITH THAT IN MIND WE UPGRADED THE WINTER STORM WATCH TO A WINTER STORM WARNING. THIS SHOULD BE A WET SNOW THAT WILL MAKE FOR SLIPPERY TRAVEL CONDITIONS ON ONE OF THE BUSIEST TRAVEL DAYS OF THE YEAR. THE SYNOPTIC SNOW SHOULD WIND DOWN MONDAY MORNING AS THE LOW MOVES NORTHEAST INTO QUEBEC. HOWEVER...THE COLD SHOT OF AIR BEHIND THE SYSTEM WILL MOVE IN AND WNW WINDS WILL GENERATE LAKE EFFECT SHSN ACROSS THE CWA MONDAY NIGHT AND TUESDAY. THE SHSN WILL DIMINISH TUESDAY AFTERNOON AS WARM AIR ADVECTION DEVELOPS AHEAD OF THE NEXT COLD FRONT MOVING SOUTHEAST. && .LONG TERM...(340 AM EST SUN NOV 30 2008) (TUESDAY NIGHT THROUGH SATURDAY) I DID NOT MAKE TO MANY CHANGES TO OUR GOING FORECAST FROM TUESDAY NIGHT THROUGH SATURDAY EXCEPT TO MAKE SOME MINOR ADJUSTMENTS TO THE HOURLY TEMPS/DEW POINTS WEDNESDAY. I ALSO DID EXTEND THE TIME OF THE MIXED PRECIPITATION THROUGH WEDNESDAY AFTERNOON. OVERALL I STILL LIKE THE ECMWF OVER THE GFS FOR THE SYSTEM ON WEDNESDAY INTO THURSDAY. IF FOR NO OTHER REASON THE ECMWF HAS SHOWN SIGNIFICANTLY BETTER CONTINUITY WITH THE SYSTEM THAN THE GFS HAS OVER THE PAST FEW DAYS. THE ECWMF CONTINUES TO SHOW A SOUTHERN STREAM WAVE RIDING UP THE FRONT INTO THE GREAT LAKES. MEANWHILE THE GFS SHOWED THE SOUTHERN STREAM SURFACE LOW ON THE 12Z AND 18Z RUNS BUT NOT ON THE 29/00Z OR 30/00Z RUNS. ALSO...LOOK AT THE LATEST WATER VAPOR LOOPS.... THERE IS A RATHER NICE LOOKING SYSTEM (40N/150W 30TH/06Z)GETTING READY TO RIDE OVER THE WESTERN UPPER LEVEL RIDGE AS I WRITE THIS. TYPICAL OF THE GFS... IT UNDERPLAYS THIS FEATURE BUT I BELIEVE NATURE WILL NOT. THAT MEANS A SLOWER FRONTAL PASSAGE...MORE LIKE AROUND MIDNIGHT WEDNESDAY THAN MID AFTERNOON AS SHOWN BY THE GFS. THAT WOULD SURGE WARMER AIR FARTHER NORTH SO I CONTINUED TO MIXED PRECIPITATION INTO THE AFTERNOON ON WEDNESDAY. THAT WOULD ALSO RESULT IN A BETTER LAKE EFFECT EVENT THAT WOULD LAST LONGER INTO FRIDAY NIGHT THAN THE GFS WOULD SUGGEST. IT WOULD ALSO GET COLDER THURSDAY NIGHT INTO SATURDAY MORNING. HERE I WARMED THE LOWS SOME THURSDAY MORNING DUE TO THE SLOWER COLD FRONTAL PASSAGE. && .MARINE...(340 AM EST SUN NOV 30 2008) WE ISSUED A GALE WARNIG FROM THIS AFTERNOON THROUGH MONDAY AFTERNOON DUE TO STRONG WIND EXPECTED TO DEVELOP AS THE DEEPENING LOW MOVES THROUGH THE GREAT LAKES. && .AVIATION...(1225 AM EST SUN NOV 30 2008) A FAIRLY QUIET OVERNIGHT IS EXPECTED...THE CALM BEFORE THE STORM. VFR CONDITIONS SHOULD PERSIST INTO SUNDAY MORNING...WITH CONDITIONS DETERIORATING RAPIDLY INTO MIDDAY. SNOW IS EXPECTED TO SPREAD INTO THE KAZO...KBTL AND KJXN TAF SITES AS WE APPROACH MIDDAY...AND A BIT LATER INTO THE KMKG...KGRR AND KLAN TAF SITES. CEILINGS AND VISIBILITIES SHOULD DROP INTO THE IFR CATEGORY INTO THE MID AFTERNOON AND STAY THERE INTO SUNDAY EVENING AT ALL TAF SITES. VLIFR CONDITIONS ARE QUITE POSSIBLE AS VSBY/S MAY DROP TO A QUARTER MILE IN HEAVY SNOW. AVIATION CONDITIONS WILL BE RATHER BAD SUNDAY AFTERNOON AND EVENING...BASICALLY THE LAST 12 HOURS OF THE TAFS (18Z SUN 06Z MON). && .HYDROLOGY...(340 AM EST SUN NOV 30 2008) SIGNFICANT SNOWFALL WILL OCCUR DURING THE NEXT FEW DAYS. HOWEVER...TEMPS IN THE LOWER TO MID 30S WILL ENSURE A SLOW MELT IF AT ALL. THEREFORE HYDRO ISSUES ARE NOT ANTICIPATED. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...WINTER STORM WARNING FOR HEAVY SNOW THIS AFTERNOON THROUGH MONDAY AFTERNOON. LM...GALE WARNING THIS AFTERNOON THROUGH MONDAY AFTERNOON FROM ST JOE TO MANISTEE. && SYNOPSIS: 93 SHORT TERM: 93 LONG TERM: WDM MARINE: 93 AVIATION: DUKE HYDROLOGY: 93
Hazardous weather outlook, Nov 29, 3:38 PM EST, 12 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 338 PM EST SAT NOV 29 2008 LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074-302045- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-MASON-LAKE- OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM- GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM- VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 338 PM EST SAT NOV 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HEAVY SNOW WILL IMPACT TRAVEL CONDITIONS BEGINNING LATE SUNDAY AFTERNOON AND CONTINUING INTO MONDAY AFTERNOON. SEVERAL INCHES OF SNOW ARE POSSIBLE...ALONG WITH LOWERED VISIBILITIES IN FALLING AND BLOWING SNOW. ANOTHER STORM WILL BE ARRIVING WEDNESDAY BRINGING A MIX OF RAIN AND SNOW...FOLLOWED BY THE CHANCE FOR SOME ACCUMULATING LAKE EFFECT SNOW ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 30, 3:48 AM EST | Winter Storm Warning | GRR | Allegan, Barry, Calhoun, Clare, Clinton, Eaton and 17 more | 39 hr |
| Nov 30, 6:42 PM EST | Winter Weather Advisory | GRR | Allegan, Barry, Calhoun, Eaton, Ingham, Jackson and 2 more | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.